Life after Mirena IUD

by Nikolina
(Boise)

Hi,
I have a story to tell with few questions. I am 36 years old and in 2014 i had a Mirena IUD put in. For the next two and a half years i had small annoying issues like hair falling out, periods getting longer and lighter instead of stopping, dry skin etc. I went to my OB multiple times to figure out what's going on and got put on oral birth control too.

Then one day I started having allergic reactions to everything even though I've never been allergic to anything in my life. In the coming months I developed extreme anxiety, heart palpilations, fatigue and stomach problems. Finally I got fed up with it and went to the Er and the doctor pulled the Mirena out. A month later I had my hormones tested which showed that I have very low progesterone and I was put on bio progesterone cream 50mg. It eased my symptoms but never took all of them away, three months later the dose was increased to 75mg. To be honest I don't use it everyday because it scares me. I start using it and than I get one of the weird symptoms like blurry vision or foggy brain and I got scared and stopped.

Please help reassure me and guide me on how to take it and how much? Will taking it every day hurt me? And will these symptoms go away with time if I take it everyday? I am on 100mg/ml hrt that a pharmacy compounds for me. And another question would my overies pick up progesterone without the cream? I waited 4 months after Mirena to start the cream.

Thanks

Comments for Life after Mirena IUD

Click here to add your own comments

Jan 27, 2018
life after Mirena
by: Anonymous

Everything you need to know about progesterone is on this site. Over and over again it is repeated that if using NOT enough progesterone the problems get worse. 50mg is a very low dose which will only exacerbate your symptoms. You need at the least, between 100-200mg., more if symptoms are severe.

Initially you may experience an increase in your symptoms as the progesterone becomes the dominant hormone. Estrogen dominance has been around a long time and it takes time to re-balance with progesterone.

Please don't be afraid. In time I think you will be glad you stuck to the protocol.

I wish you all the best!

Jan 29, 2018
Life after Mirena IUD
by: Joy

Hi Nikolina

I think that the Mirena is one of the worst IUD's, it has so many side effects, hair loss is one of them. I am pleased that you had it removed. You were then given birth control which would have made things worse for you. All drug based contraceptives have a potential to cause harm. Please read the Contraceptives page given below, read up on the side effects of the Mirena.

You were not using enough progesterone. Between 100-200mg is needed per day, more if symptoms are severe. It should be used every day for 2-6 months, the aim is to make progesterone the dominant hormone, with the Mirena and birth control you are still are suffering from estrogen dominance. As soon as you feel stable, after 2-6 months use, you can then use progesterone by following a regular cycle, you may needed longer, it all depends on how severe your symptoms are. Progesterone cream should also be used no less than twice a day to keep levels stable. So if you decide to use 200mg per day, which is what I suggest, then use 100mg in the morning and the other 100mg at night.

You are also about to enter Peri-Menopause which starts around 35 when progesterone levels start to drop. The ovaries produce progesterone as well as the brain, but as women get older less is produced.

Please make sure that the progesterone cream is natural as many compounded creams come mixed with parabens, estrogen and or testosterone, not what any women needs. Natpro Progesterone Cream is a good organic cream.

Vitamin D3 is also very important as a deficiency reduces the benefits of progesterone. Optimal levels should be between 70-100ng/mL

Please read the pages listed below as they will help you to understand how to use progesterone.

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance

Peri-Menopause - Peri-Menopause - http://wwDew.progesteronetherapy.com/peri-menopause.html#axzz2m6SW8qc0

Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d-cholecalciferol.html

Contraceptives - https://www.progesteronetherapy.com/contraceptives.html




Jan 30, 2018
Thank you
by: Nikolina

Thank you guys for your comments and advice.

I’ve been using the 75mg for the last 4 days and I do feel better. The anxiety and heart problems are gone, my skin is still really dry and painful on my face, I had one hot flash today, still having blurry vision also which really worries me. Also seem to have a gallblader kind of pain after every meal and I don't have a gallblader.

My OB is sending me to a specialist to get all the hormones tested so hopefully he works with natural hormone replacement because there is nothing that can make me take anything synthetic ever again.

Also I can't use the cream twice a day since only 50mg makes me sleep and I have two toddlers so can't really be asleep during the day. It sure will be intereating to see what all of my hormones look like even if I dont get any help from him.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...